Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 2, 2024, 4:14 AM CDT for Jasper County, Tyler County, Texas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2024, 4:14 AM CDT (09:14 UTC)
- Expired
- May 2, 2024, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 140 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:26 AM CDT | FLASH FLOOD | 3 Nne Chester, TX | 1745 closed at Russel Creek. |
| May 2, 10:29 AM CDT | FLASH FLOOD | 1 Ese Colmesneil, TX | Roads with water over them around Colmesneil. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 372 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
232
WGUS54 KLCH 020914
FFWLCH
TXC241-457-021300-
/O.NEW.KLCH.FF.W.0041.240502T0914Z-240502T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
414 AM CDT Thu May 2 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Jasper County in southeastern Texas...
Tyler County in southeastern Texas...
* Until 800 AM CDT.
* At 414 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 3 to 5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woodville, Colmesneil, Chester, Rockland, Warren, Ivanhoe and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3067 9420 3053 9455 3101 9466 3106 9456
3104 9449 3103 9447 3108 9420
FLASH FLOOD...RADAR INDICATED
$$
Landreneau2 follow-up statements
486
WGUS74 KLCH 021047
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
547 AM CDT Thu May 2 2024
TXC241-457-021300-
/O.CON.KLCH.FF.W.0041.000000T0000Z-240502T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-Tyler TX-
547 AM CDT Thu May 2 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
FOR NORTHWESTERN JASPER AND TYLER COUNTIES...
At 547 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 4 inches of rain have
fallen. Additional rainfall amounts of 3 to 5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Woodville, Colmesneil, Chester, Rockland, Warren, Ivanhoe and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3067 9420 3053 9455 3101 9466 3106 9456
3104 9449 3103 9447 3108 9420
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$682
WGUS54 KLCH 021250
FFWLCH
TXC241-457-021530-
/O.EXT.KLCH.FF.W.0041.000000T0000Z-240502T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
750 AM CDT Thu May 2 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Northwestern Jasper County in southeastern Texas...
Tyler County in southeastern Texas...
* Until 1030 AM CDT.
* At 750 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Woodville, Colmesneil, Chester, Rockland, Warren, Ivanhoe and
Hillister.
The drainages of most concern are Hickory, Big and Little Cypress,
Turkey, Touching and Portions of Theuvenins and Wolf Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3067 9420 3053 9455 3101 9466 3106 9456
3104 9449 3103 9447 3108 9420
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:54 AM CDT, 20 minutes earlier.
Area forecast discussion, May 2, 3:54 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
354 AM CDT Thu May 2 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Saturday night)
Issued at 354 AM CDT Thu May 2 2024
Once again the main story is the severe / flood threat shaping up
for much of the CWA today and tomorrow. Several rounds of showers
and thunderstorms will move across west and north portions of the
CWA. Forecast soundings indicate wind and thermal profile
supportive of severe weather and flooding threat in southeast
Texas and central Louisiana.
The public is urged to monitor weather trends this morning, today,
tonight and tomorrow as we work through this potential of severe
and flood.
11/Calhoun
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 354 AM CDT Thu May 2 2024
For Sunday, a weak upper level disturbance expected to bring another
chance of showers and thunderstorms, with the highest chances across
Southeast Texas and Central Louisiana north of U.S. 190. Overnight
lows expected in the mid to upper 60s, and afternoon highs in the
mid 80s.
By Monday, a large mid to upper level trough over the Western U.S.
expected to lift rapidly northeast, with most of the moisture and
lift well north of the region. By Tuesday through Thursday, the mid
to upper level pattern will be generally dominated by a large low
over the upper Midwest, a building ridge over the Southern Gulf/NW
Caribbean, with the Southern U.S. remaining predominately in a zonal
flow aloft. Limited moisture and lift resulting in little if any
precipitation. Temperatures will be slowly increasing during this
period. Expect morning lows in the upper 60s to near 70 Monday,
lower to mid 70s Tuesday through Thursday. Afternoon highs in the
mid to upper 80s Monday, upper 80s to lower 90s Tuesday through
Thursday.
08/DML&&
.AVIATION...
(06Z TAFS)
Issued at 1132 PM CDT Wed May 1 2024
Not a lot has changed in the thinking for the aviation forecast.
Low clouds will continue to form over the next few hours with MVFR
conditions possibly down to IFR conditions.
After 02/11z or so, the forecast will depend on how the MCS
develops over Texas and how it moves across the forecast area. At
this time will cover this with TEMPO for storms at KBPT by 02/14z
and PROB30 at all remaining terminals starting at KLCH/KAEX at
02/15z and starting at KLFT/KARA at 02/16z.
If the storm complex does make it through, expect IFR conditions
with low visibility from heavy rainfall along with gusty winds.
Rua
&&
.MARINE...
Issued at 354 AM CDT Thu May 2 2024
A brief period of increasing rain chances, winds and seas will
take place today ahead of an approaching shortwave trof. No Small
Craft Advisory criteria is anticipated with this disturbance.
Otherwise, onshore flow and mild conditions are anticipated
through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 68 79 65 / 90 50 70 10
LCH 81 70 80 70 / 60 40 50 10
LFT 85 72 82 70 / 50 40 50 10
BPT 82 70 82 71 / 60 50 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Friday evening for LAZ027>032-141.
TX...Flood Watch through Friday evening for TXZ180-201-259>262-515-
516.
GM...None.
&&
SHORT TERM...11
LONG TERM....08
AVIATION...07In the hours before
Special weather statement, May 2, 3:31 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
331 AM CDT Thu May 2 2024
TXZ180-259-020930-
Northern Jasper TX-Tyler TX-
331 AM CDT Thu May 2 2024
...STRONG THUNDERSTORMS WILL IMPACT TYLER AND NORTHWESTERN JASPER
COUNTIES THROUGH 430 AM CDT...
At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Corrigan to 6 miles
northeast of Alabama-Coushatta Reservation to 7 miles northwest of
Votaw. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Ebenezer, Rockland, Ivanhoe,
and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall of 1 to 2 inches is also occurring with these
storms and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3106 9456 3105 9449 3103 9447 3110 9413
3053 9432 3053 9454 3101 9466
TIME...MOT...LOC 0831Z 245DEG 15KT 3107 9478 3077 9461 3053 9473
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:31 AM CDT | Special Weather Statement | LCH | Tyler | 59 min |
| May 2, 3:49 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 56 min |
| May 2, 4:23 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 52 min |
| May 2, 4:55 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton | 65 min |
| May 2, 5:06 AM CDT | Severe Thunderstorm Warning | LCH | Hardin | 54 min |
| May 2, 5:39 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 66 min |
| May 2, 6:39 AM CDT | River Flood Warning | LCH | Newton | 21 days |
| May 2, 6:39 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 66 min |
| May 2, 7:24 AM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 4 hr |
| May 2, 7:43 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 47 min |
| May 2, 7:50 AM CDT | Tornado Warning | LCH | Hardin, Jefferson | 25 min |
| May 2, 8:01 AM CDT | Special Weather Statement | LCH | Jasper, Newton | 59 min |
| May 2, 8:13 AM CDT | Special Weather Statement | LCH | Jefferson | 32 min |
| May 2, 8:30 AM CDT | Special Weather Statement | LCH | Orange | 60 min |
| May 2, 8:40 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 3 hr |
| May 2, 8:47 AM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
| May 2, 8:50 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| May 2, 8:56 AM CDT | Special Weather Statement | LCH | Newton | 64 min |
| May 2, 9:45 AM CDT | Special Weather Statement | LCH | Jefferson | 45 min |
| May 2, 10:07 AM CDT | Flash Flood Warning | LCH | Orange | 98 min |
| May 2, 10:31 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
| May 2, 10:35 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 5 hr |
| May 2, 10:43 AM CDT | Special Weather Statement | LCH | Jefferson | 47 min |
| May 2, 11:17 AM CDT | Special Weather Statement | LCH | Jefferson | 58 min |
| May 2, 11:39 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 5 hr |
| May 2, 11:43 AM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 7 hr |
| May 2, 3:05 PM CDT | Areal Flood Warning | LCH | Jasper, Tyler | 6 hr |
| May 2, 4:32 PM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 16 hr |
| May 2, 6:46 PM CDT | Areal Flood Warning | LCH | Hardin, Jefferson, Orange | 38 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.